MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND HEATER-COOLER SYSTEM 3T; CONTROLLER, TEMPERATURE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND HEATER-COOLER SYSTEM 3T; CONTROLLER, TEMPERATURE, CARDIOPULMONARY BYPASS
Model Number 3T 208V ~ / 60HZ
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2020
Type of Reportable Event Malfunction
Event or Problem Description
Livanova (b)(4) received a report that, the laboratory of (b)(6) 2020 show contamination with ntm chimera.There was no patient involvement.
 
Additional Manufacturer Narrative
There was no known patient involvement.Livanova (b)(4) implemented a field safety notice for disinfection and cleaning of heater-cooler devices.The z number is z-2076/2081-2015.Livanova (b)(4) manufactures the heater-cooler system 3t.The incident occurred in (b)(6).Laboratory results provided by the customer showed ntm positive results.However, pcr analysis of the sample did not confirm identify the chimera strain contamination.The complained heater-cooler device (16s17344) is used as loaner.The device was used by iucpq and returned to livanova (b)(4) in (b)(6) 2020.Livanova was informed on the (b)(6) 2020 positive results in (b)(6) 2022.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
Sn (b)(6) of the involved heater cooler 3t system was added to section d.4 (serial number).The serial number of the device was reported only in section h.10 of the initial report due to a copy and paste error.H10: please consider invalid the following sentence reported in the initial report: "pcr analysis of the sample did not confirm identify the chimera strain contamination." and consider valid the following information received through further follow up communication with the customer: "through follow-up communication livanova learned that mycobacterium tuberculosis complex identification analysis is always carried out by the customer on clinical samples first.If the outcome is negative, customer proceeds with the identification of the non-tuberculous mycobacterium.In this specific case, since it was an environmental sample, identification analysis of the mycobacterium tuberculosis complex was not necessary.The identification at sample sequencing was mycobacterium chimaera." moreover, through follow-up communication under previous complaint from the same hospital in 2020, livanova learned that the device was cleaned regularly as per instructions for use and it is placed inside the operation theatre with fan directed away from surgical field at distance of two (2) - four (4) meters.In addition, reusable heating blankets for the patient are not used.No evident or systematic deviation from device instruction for use could be identified in this specific case.However, the source of contamination is most likely related to location where device is used/stored.

Brand Name
HEATER-COOLER SYSTEM 3T
Common Device Name
CONTROLLER, TEMPERATURE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key14237433
Report Number9611109-2022-00197
Device Sequence Number14645988
Product Code DWC
UDI-Device Identifier04033817900511
UDI-Public(01)04033817900511(11)161215
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K191402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 03/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3T 208V ~ / 60HZ
Device Catalogue Number16-02-82
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2022
Supplement Date Received by Manufacturer10/18/2022
Initial Report FDA Received Date04/28/2022
Supplement Report FDA Received Date11/16/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/15/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2076/2081-2015
Patient Sequence Number1
Patient SexUnknown